A case of black hairy tongue associated with minocycline

Sang Baik Kim, Gin A. Kim, Il Hwan Kim, Hae Jun Song, Chil Hwan Oh

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Black hairy tongue is the name given to the appearance of an abnormal coating of the tongue and occurs in adults. It is the result of hyperkeratosis of the filiform lingual papillae which, on gross examination appear hair-like with a variable tinctorial aspect from yellow-brown to black. The pathogenesis is unknown. A number of etiologic factors have been implicated including the administration of topical or systemic antibiotics, poor hygiene, smoking, alcohol and the use of mouthwashes. We report a case of black hairy tongue that may be associated with oral administration of minocycline.

Original languageEnglish
Pages (from-to)319-321
Number of pages3
JournalKorean Journal of Dermatology
Volume40
Issue number3
Publication statusPublished - 2002

Keywords

  • Black hairy tongue
  • Minocycline

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'A case of black hairy tongue associated with minocycline'. Together they form a unique fingerprint.

  • Cite this

    Kim, S. B., Kim, G. A., Kim, I. H., Song, H. J., & Oh, C. H. (2002). A case of black hairy tongue associated with minocycline. Korean Journal of Dermatology, 40(3), 319-321.